Alert archive / Arizona / Excessive Heat Warnings in 2016
Excessive Heat Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this excessive heat warning at Jun 16, 2016, 2:40 AM MST for 6 counties in Arizona. It took effect at Jun 19, 2016, 12:00 PM MST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 2:40 AM MST (09:40 UTC)
- In effect from
- Jun 19, 2016, 12:00 PM MST
- Expired
- Jun 20, 2016, 8:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5410 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS75 KTWC 160940 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 240 AM MST THU JUN 16 2016 AZZ501>509-162300- /O.UPG.KTWC.EH.A.0002.160619T1900Z-160622T0300Z/ /O.NEW.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 240 AM MST THU JUN 16 2016 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... ...EXCESSIVE HEAT WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
10 follow-up statements
476 WWUS75 KTWC 162045 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU JUN 16 2016 AZZ501>509-171500- /O.CON.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 145 PM MST THU JUN 16 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
174 WWUS75 KTWC 171042 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 342 AM MST FRI JUN 17 2016 AZZ501>509-172245- /O.CON.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD 342 AM MST FRI JUN 17 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
336 WWUS75 KTWC 172147 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ ISSUED BY NATIONAL WEATHER SERVICE PHOENIX AZ 247 PM MST FRI JUN 17 2016 AZZ501>509-181200- /O.CON.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 247 PM MST FRI JUN 17 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
764 WWUS75 KTWC 181013 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 313 AM MST SAT JUN 18 2016 AZZ501>509-182215- /O.CON.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 313 AM MST SAT JUN 18 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
916 WWUS75 KTWC 182147 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST SAT JUN 18 2016 AZZ501>509-191200- /O.CON.KTWC.EH.W.0003.160619T1900Z-160623T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 247 PM MST SAT JUN 18 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MST WEDNESDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON SUNDAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10 AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
119 WWUS75 KTWC 191035 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 335 AM MST SUN JUN 19 2016 AZZ501>509-192245- /O.EXT.KTWC.EH.W.0003.160619T1900Z-160623T0700Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 335 AM MST SUN JUN 19 2016 ...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT MST WEDNESDAY NIGHT... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO 120 DEGREES ON TODAY AND MONDAY...102 TO 116 DEGREES TUESDAY AND WEDNESDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10 AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
342 WWUS75 KTWC 192103 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 203 PM MST SUN JUN 19 2016 AZZ501>509-201215- /O.EXT.KTWC.EH.W.0003.000000T0000Z-160621T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 203 PM MST SUN JUN 19 2016 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO NEAR 120 DEGREES FOR THE REMAINDER OF TODAY AND AGAIN MONDAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON TOWARD AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10 AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
935 WWUS75 KTWC 201000 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 AM MST MON JUN 20 2016 AZZ501>509-202200- /O.CON.KTWC.EH.W.0003.000000T0000Z-160621T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 300 AM MST MON JUN 20 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO NEAR 116 DEGREES FOR TODAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON TOWARD AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. TEMPERATURES WILL REACH DANGEROUS LEVELS DURING THE MID MORNING HOURS...AND REMAIN DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10 AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
029 WWUS75 KTWC 202132 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 232 PM MST MON JUN 20 2016 AZZ501>509-210300- /O.CON.KTWC.EH.W.0003.000000T0000Z-160621T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 232 PM MST MON JUN 20 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...HEAT RELATED ILLNESS WILL BE LIKELY FOR THOSE DOING STRENUOUS ACTIVITY OUTDOORS...OR THOSE WITH HEALTH CONDITIONS THAT DO NOT HAVE ADEQUATE ACCESS TO AIR CONDITIONING. IF UNTREATED...SOME ILLNESS EVENTS COULD BE FATAL. * AFFECTED AREAS...ALL VALLEY LOCATIONS. * TEMPERATURES...106 TO NEAR 116 DEGREES FOR TODAY. THE HOTTEST TEMPERATURES WILL BE ACROSS THE DESERTS WEST OF TUCSON TOWARD AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. TEMPERATURES WILL REMAIN AT DANGEROUS THROUGH THE EARLY EVENING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING AND FINISH UP BY 10 AM. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
713 WWUS75 KTWC 210304 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 804 PM MST MON JUN 20 2016 AZZ501>509-210415- /O.EXP.KTWC.EH.W.0003.000000T0000Z-160621T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 804 PM MST MON JUN 20 2016 ...EXCESSIVE HEAT WARNING HAS EXPIRED... THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 15, 8:15 PM MST, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 8:15 PM MST, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 815 PM MST WED JUN 15 2016 .SYNOPSIS...Record heat this weekend and early next week. High temperatures will be near normal through Friday, then hotter each day until we approach the hottest temperatures in over two decades Sunday and Monday. && .DISCUSSION...Some afternoon breeziness was coming to an end late this evening, with clear skies across the area. The main weather story will continue to be focused on the excessive heat projected for this weekend and nearly next week. That said, the current forecast looked on track. Please refer to the additional sections for more details. && .AVIATION...VALID THRU 17/06Z. Skc conditions/clear skies through the forecast period. Surface winds thereafter less than 12 kts with a few higher gusts Thursday afternoon. Aviation discussion not updated for TAF ammendments. && .FIRE WEATHER...Dry conditions will prevail into early next week. Hotter temperatures are expected this week and especially this weekend and early next week with well above normal temperatures and possible Haines 6 conditions. 20-foot winds will be a little elevated and breezy at times through Thursday. Otherwise, with these hot temperatures and surface heating, breeziness is expected during the afternoon and early evening hours each day into the upcoming weekend. && .CLIMATE...A special web page has been headlined on our website that has details on temperature records that will be approached or broken during the upcoming heat wave. && .PREV DISCUSSION...A fairly seasonable weather pattern will continue through Friday with continued west to southwest flow aloft. The big time heat will move in just in time for the weekend as a strong ridge of high pressure builds northward from the Rio Grande Valley into the Desert Southwest. Based on the latest model trends and using in house thickness regression methods, the current forecast high temperatures look good and will maintain 114 degrees for a high Sunday in Tucson. Still very hot early next week with the mid/upper level high near the four corners Tuesday/Wednesday. No changes to the excessive heat watch at this time. Otherwise, perhaps just a bit of moisture near the international border Tuesday/Wednesday but confidence remains low, thus kept pops in the single digits. No real sign of a big monsoon moisture push yet. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Sunday afternoon through Tuesday evening for AZZ501>509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Excessive Heat Warnings in Arizona, 2016Every excessive heat warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.